# SDR CA990310041

- Difficulty date: November 24, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Boeing 747475
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Valve
- Condition: Failed
- Location: Fuel System
- Stage of operation: TX
- Nature of condition: K
- Precautionary procedure: D

## Discrepancy

(CAN) PRIOR TO PUSHBACK, FUEL SPILL OCCURRED FROM SURGE TANK VENT HOLE.  NR 3 FUEL TANK OVERFILL DUE TO UNCOMMANDED FUEL TRANSFER.  AIRCRAFT HAD JUST COMPLETED MAINT AND NR 3 JETTISON OVERRIDE PUMP HOUSING AND CHECK VALVE REPLACED.  SEALS RUPTURED DUE TO OVERTORQUING OF SCREWS. SCREWS SHEARED AND BELOW CHECK VALVE.  SEAL REPLACED AND VALVE PROPERLY TORQUED.
